Jump to content



Photo

What Is Going On In The Brain During Withdrawal - Great Read!


  • Please log in to reply
8 replies to this topic

#1 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,125 posts
  • LocationKent, UK

Posted 20 January 2019 - 10:41 AM

Hi everyone - this is a post that I stumbled across recently which goes a long way to explaining what it happening in our brains during the withdrawal process. It was originally written with context to benzo withdrawal, but the same is the case for Cymbalta, and many other psychotropic drugs. For me, it helps to understand the science behind what is going on, so... if you are worried;
 
• why you feel dizzy
• why you get anxious or depressed
• why you see things or hear things things which aren't there
• or a number of other symptoms that are currently happening to you...
 
...then read on. 
 
The source of the post is at the end and sparked off quite a discussion on the site, so if you want to read more, click on the link. For now, please read on and begin to understand what is going on. The article has been slightly edited as the chap who wrote it had trouble finding some of the words, and there is a slight correction in the text following me running it past Fishing Hat.
 
Enjoy!
 
IUN

#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,125 posts
  • LocationKent, UK

Posted 20 January 2019 - 10:44 AM


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,300 posts
  • LocationMissouri

Posted 20 January 2019 - 11:11 AM

Great post IUN. I either read that before on Benzo buddies or it was posted here once. I can't remember. A great basic read on the working of the brain as we now know it.


#4 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,125 posts
  • LocationKent, UK

Posted 20 January 2019 - 12:40 PM

Yes this was a few days back now in your "medical screening" post when I found this. I corrected and ammended as appropriate and posted as I think it would be a fantastic resource to guide people to in the future.

 

Links are all very well, but if the site hosting the link goes down - it is lost. So I always prefer to replicate here. Keeps it all under the one [proverbial] roof.


#5 AliYogini

AliYogini

    Advanced Member

  • Active Members
  • PipPipPip
  • 69 posts

Posted 27 January 2019 - 11:40 AM

Thank you so much IUM for that post and link. It was fascinating and very helpful. After a very slow taper of over a yr, I have been off cymbalta for 10 days now. Regrettably I have discovered that my withdrawal is far from over. That post/link helped me understand why. Understanding "the why" of things does help reduce the added anxiety and depression that occurs from not understanding what is happening. I definitely have one of those oversensitive nervous systems mentioned.

#6 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,125 posts
  • LocationKent, UK

Posted 27 January 2019 - 12:57 PM

Hi Ali - don't think we have spoken before, so nice to meet you!

 

Just noticed that my post only shows the link now? Very odd... and annoying as it took ages to format.

 

Well done for getting to the break point of your withdrawal. I think anyone - regardless of how slow they go - will feel something going on at this point. If nothing else, it will be the anxiety of taking that very last step. I sincerely hope that you level out soon as most would expect from a nice slow taper. 

 

Glad you found the link useful - and keep us posted on your progress. Maybe start your own thread? Remember there are plenty of "post-zero-dose" things listed  in the support area if you haven't already "been there, done that"


#7 AliYogini

AliYogini

    Advanced Member

  • Active Members
  • PipPipPip
  • 69 posts

Posted 27 January 2019 - 03:45 PM

Thank you IUN. It's been quite the journey. Had a number of chats with FH over the year-plus period. He was always very helpful. I definitely would not have made in without this site. This withdrawal was truly a test of my patience and endurance. I do have a very sensitive system so I'm sure it may still take a while, but I know it will improve. :)
I will check out the posts you mentioned. Thanks.

#8 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,125 posts
  • LocationKent, UK

Posted 27 January 2019 - 05:08 PM

Absolutely, this site is a veritable tool in the recovery of this awful drug. The knowledge that I have gleaned from being here has helped no end. Whilst I am still mid-withdrawal, it helps to know what is causing the tangled mess currently going on in my brainium! 

 

Being equally sensitive, you have my every sympathy Ali. We need to be so so careful what we take. I am allergic to so many meds, it is like a medical russian roulette every time I go into the pharmacy...


#9 AliYogini

AliYogini

    Advanced Member

  • Active Members
  • PipPipPip
  • 69 posts

Posted 28 January 2019 - 12:59 AM

Brainium...I like that! :) I'm the same way. I always have to know the "why" behind any symptom. Understanding things takes away the anxiety.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users